Hi All can anyone help me? My bub has reflux and I started thickened formula a couple of days ago and this has given him diarrhoea today. So I have stopped today but this afternoon he would not drink and the small amount he did drink he vomitted back up. I am really worried he will become dehydrated.
The doctor started him on Losec today which I gave him this evening but he again vomitted so I am unsure whether he even absorbed any of the Losec.
My first recommendation would be to talk to your doctor whenever you are concerned about your bub, no matter how big or small you might think the problem is. (especially regarding dehydration as babies can dehydrate so quickly)
You don't mention how old your bub is, but if you are concerned, it doesn't really matter. Please listen to your instincts and follow them up if you are concerned.
Sometimes babies don't tolerate thickened formula, so it's possible he is reacting to it (especially if food intolerances/allergies are a factor for him). That may not be the only issue though. Perhaps he caught some kind of vomiting/diarrhoea bug, which is totally unrelated to starting the thickened formula. It is sometimes hard to tell. Does he normally vomit with his reflux, or is this something new? Perhaps it could also be due to a change in his diet, and his gut is reacting a bit too?? It isn't always easy to work out what the problem is, and can be really confusing!
It is really hard to tell when they vomit up their medication, just how much they have kept down, and how much actually came back up. Sometimes they retain more than we realise. I was always told not to re-administer the dose, but if you aren't sure what you need to do, then please talk to a pharmacist about it.
I hope whatever it is, that it settles down, and your bub feels better soon. I'm sorry I haven't really been able to help much, but f you are concerned, it is best to talk to your doctor and see if they have any idea.
Powered by vBulletin® Version 4.1.9 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.